Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 7:07 PM CDT for Concho County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 19, 2000, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 19, 2000, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concho County, TX
The radar
The San Angelo radar (KSJT), 51 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5146 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 200008 SVRSJT TXC095-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 707 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF PAINT ROCK...OR ABOUT 21 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAINT ROCK AT 725 PM CDT MILLERSVIEW AT 730 PM CDT HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3144 10008 3116 10011 3132 9963 3160 9989 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:55 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 19, 6:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT WED APR 19 2000 STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE EXTENDING FROM EDEN TO OZONA. HAVE UPDATED ZONES TO INCLUDED THUNDERSTORMS FOR THE ENTIRE NORTHERN EDWARDS PLATEAU AND TOM GREEN COUNTY. REST OF THE FORECAST APPEARS ON TRACK. .SJT...NONE. TEW N
In the hours before
Special weather statement, Apr 19, 2:20 PM CDT, 4 hours 47 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192305- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT WED APR 19 2000 ...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM THROCKMORTON TO EDEN TO SONORA THIS AFTERNOON AND TONIGHT. A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS TODAY. HOWEVER A STRONG CAP...EVIDENT BY WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE...REMAINS IN PLACE. SEVERAL FEATURES THIS AFTERNOON COULD TRIGGER THUNDERSTORM DEVELOPMENT LATER TODAY. A DRY LINE WILL CROSS THE AREA THIS AFTERNOON AND A COLD FRONT WILL CROSS THE REGION THIS EVENING. THE DRY LINE...COMBINED WITH DAYTIME HEATING...COULD GENERATE THE NECESSARY LIFT TO BREAK THE CAP AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HEARTLAND AND THE NORTHWEST HILL COUNTRY. ALSO...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT LATER THIS EVENING. WITH AN UNSTABLE AIRMASS AND STRONG DYNAMICS ALOFT...ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...WITH ISOLATED TORNADOES POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS< OUTLOOK SEE PRODUCT SATSPSSAT. 20 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 45 min |
| Apr 19, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 49 min |
| Apr 19, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 50 min |
| Apr 19, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 68 min |
| Apr 19, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.